Share this page

Virtual events

IDF Nutrition Symposium

DATE: 11 – 12 May 2021

Join us for dairy's leading nutrition event!

Non-communicable diseases contribute significantly to poor health worldwide and are an underlying risk for severe covid outcomes – yet they can be modified or reduced by following a healthy balanced diet or dietary guidelines. 

As an opportunity to learn about the latest science on the benefits of dairy, the IDF Nutrition Symposium will be of vital interest to nutritionists, dietitians, health regulators and policy makers, and other health professionals with an interest in nutrition.

The event will be held virtually between 12:00 – 17:00 CET over two days, the 11-12 May 2021, and is free to attend.

Register now for what will surely prove to be the dairy sector’s leading event on nutrition

Confirmed speakers and topics include:

  • The Impact of Diet and Nutrition on Non-Communicable Diseases – Dr. Francesco Branca (WHO)
  • Dairy and Body Weight – Dr. Anestis Dougkas (Institut Paul Bocuse)
  • Dairy and Health: a Summary of key messages – Dr. Rodrigo Valenzuela (University of Chile)
  • Eating for bone health – can it be healthy and sustainable?  Prof. Connie Weaver (US)
  • Fermented dairy and the gut microbiome – Prof. Lorenzo Morelli (Italy)
  • Nutrition and Antiviral Immunity – Prof. Philip Calder (Southampton University)
  • Dairy and Inflammation – Prof. Thom Huppertz, Wageningen University, The Netherlands

Programme for Day One

Tuesday 11 May

 12.00

Welcome and Introduction from Caroline Emond – Director General, International Dairy Federation

12.05

Opening Remarks: The Impact of Diet and Nutrition on Non-Communicable Diseases – Dr Francesco Branca, Director of Nutrition for Health and Development, The World Health Organization

12.20

Introduction to Dairy and Cardiometabolic Health from the Chair – Prof. Ian Givens (University of Reading, UK)

12.35

Addressing the Evidence on Dairy and Non-Communicable Diseases: Cardiometabolic Health

Dairy and Body Weight – Dr Anestis Dougkas (Institut Paul Bocuse, France) – 20 minutes

Dairy and Type 2 Diabetes – Asst Prof. Sabita Soedamah-Muthu (Tilburg University, The Netherlands) – 20 minutes

Dairy and Heart Health –Professor Francesco Visioli (University of Padua, Italy)

13.35

Panel Discussion – 25 minutes

14.00-15.00

1 Hour Break

15.00

Chair: Prof. Michelle McKinley (Queens University Belfast, Northern Ireland)

15.05

Addressing the Evidence on Dairy and Non-Communicable Diseases: Musculoskeletal Health

Dairy and Bone Health: Osteoporosis – Asst Prof. Kelsey Mangano (University of Massachusetts, Lowell) – 20 minutes

 

Dairy and Muscle Health: Sarcopenia – Prof. Luc van Loon (Maastricht University, The Netherlands) – 20 minutes

15.45

Dairy and Cancer – Prof. Ellen Kampman (Wageningen University, The Netherlands)- 20 minutes

 

Dairy and Health: A Summary of Key Messages – Asst Prof. Rodrigo Valenzuela (University of Chile, Chile) – 20 minutes 

16.25

Panel Discussion – 25 minutes

16.50

Closing Remarks and Summary of Key Messages from Day One – Megan Pentz-Kluyts, Registered Dietitian (South Africa) – 10 minutes

17.00

Close

Programme for Day Two

Wednesday 12 May

 12.00

Welcome and Introduction from Piercristiano Brazzale – President of International Dairy Federation

Chair: Prof. Frans Kok (Wageningen University, The Netherlands)

12.05

Opening remarks: The Role of Animal Source Foods in a Sustainable Diet, Dr Nancy Aburto, Deputy Director of the Food and Nutrition Division, UN Food and Agriculture Organization

12.15

Introduction to Dairy and Sustainable Diets from the Chair: Prof. Frans Kok (Wageningen University, The Netherlands) – 5 minutes

The Importance of Nutritional Adequacy, Food Price and Nutrient Density in a Healthy Sustainable Eating Pattern – Prof. Adam Drewnowski (University of Washington, US) – 20 minutes

The Place of Food Categories in Sustainable Diets – Dr Nicole Darmon (INRAE, France) – 20 minutes

The Role of Dairy Protein in a Healthy Sustainable Diet – Prof. Warren McNabb, Riddet Institute – 20 minutes

Eating for Bone Health – Can It Be Healthy and Sustainable?  Prof. Connie Weaver, (US) – 20 minutes

  

13.40

 Panel Discussion – 20 minutes 

14.00

1 Hour Break

15.00

Chair: Prof. Sharon Donovan, University of Illinois, Urbana

15.05

The Microbiome and Health

The Role of The Gut Microbiome in Covid Infection – Asst Prof. Olaf Larsen (Vrije University Amsterdam, The Netherlands) – 20 minutes

 

Fermented Dairy and The Gut Microbiome – Prof. Lorenzo Morelli (University Cattolica del Sacro Cuore, Italy) – 20 minutes

15.45

 Nutrition and Immunity

Nutrition and Antiviral Immunity – Prof. Philip Calder (Southampton University, UK) – 20 minutes

 

Dairy and Inflammation – Prof. Thom Huppertz, (Wageningen University, The Netherlands) – 20 minutes 

16.25

Panel Discussion – 25 minutes

16.50

Closing Remarks and Summary of Key Messages from Day Two – Yashna Harjani, Accredited Nutritionist, (Singapore) – 10 minutes

17.00

Close

Related reports & publications

IDF provides a permanent source of authoritative scientific and other information on a whole range of topics relevant to the dairy sector.